MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 303 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 303 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 09793194001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sodium electrode lot number was fbv83 with an expiration date of 13-sep-2026.The calibration and qc data were provided, and they were acceptable.The alarm trace showed a sample pipetter alarm and multiple abnormal aspiration alarms noted on the date of the event, around the time the sample was processed.The field service engineer (fse) found that the customer skipped the maintenance by cleaning salt crusting from the reference electrode with deionized water, executing an ion-selective electrode (ise) flow path wash, and purging air bubbles with reagent primes.The fse educated the user on the required three-month maintenance frequency, an ise check and qc were performed, and they were within specifications.The patient sample was tested, resulting in a value aligned with the expected clinical values.The fse verified that the instrument was performing within specifications.The cause of the event was due to an improper product handling by the customer (not performing the quarterly maintenance function).
 
Event or Problem Description
We received an allegation of questionable sodium electrode results for 1 patient sample tested on a cobas c 303 analytical unit.Initial result: 129 mmol/l.The provider questioned the initial result, prompting the repeat of the sample.Repeat result: 135 mmol/l.The repeat result was deemed to be correct.

Brand Name
COBAS C 303 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25408223
Report Number1823260-2026-02217
Device Sequence Number10749117
Product Code JJE
UDI-Device Identifier07613336220153
UDI-Public07613336220153
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09793194001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown